MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT REAMER QUICK CONNECT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. REDAPT REAMER QUICK CONNECT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71355094
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up for thr, the readapt reamer quick connect did not engage with the reamer, since it was jammed.No surgical delay was reported.The procedure was finished using an smith and nephew back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident this device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT REAMER QUICK CONNECT
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11803034
Report Number1020279-2021-03939
Device Sequence Number3909029
Product Code JDG
UDI-Device Identifier00885556223093
UDI-Public00885556223093
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71355094
Device Catalogue Number71355094
Device Lot Number12JSC0007
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1